MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX EMBOLIZATION DEVICE; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX EMBOLIZATION DEVICE; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-475-25
Medical Device Problem Codes Break (1069); Unintended Ejection (1234); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician continued pushing until the resistance suddenly disappeared, so they removed the device during which it was found that the pipeline had disengaged from the pusher while inside the microcatheter.Damage was seen on the central part of the pushwire and it seemed the microcatheter was in an accordion shape.The patient was undergoing surgery for an unruptured, saccular left internal carotid artery aneurysm with a max diameter of 16mm and a neck diameter of 6mm.It is unknown if dual antiplatelet therapy was performed.There were no related patient symptoms.The patient's vessel tortuosity was severe, the devices were prepared as indicated per the ifu, a continuous flush was used.There was no damage to the delivery pusher.
 
Additional Manufacturer Narrative
H6: codes updated h10: correction upon further review found that regarding the pipeline had disengaged from the pushwire while inside the microcatheter means pipeline braid opens prematurely inside the microcatheter.There was not any pipeline pushwire broke/separation issue.This would not meet the criteria for a reportable event as this pipeline braid opens prematurely inside the catheter during delivery.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX EMBOLIZATION DEVICE
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9009321
Report Number2029214-2019-00916
Device Sequence Number11375088
Product Code OUT
UDI-Device Identifier00836462015883
UDI-Public00836462015883
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100018.S004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED-475-25
Device Catalogue NumberPED-475-25
Device Lot NumberA376137
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer05/22/2020
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date05/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1